Hail, Roseau
- When
- July 5, 10:50 PM CST
- Where
- Roseau County, 1.45 mi SSW of (D45)carlson Fld War
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 48.910, -95.360
A cold front and prefrontal trough moved across northwest Minnesota and produced a severe thunderstorm along the Canadian border.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A cold front and prefrontal trough moved across northwest Minnesota and produced a severe thunderstorm along the Canadian border.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 5, 9:21 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1021 PM CDT SAT JUL 5 2008 .DISCUSSION... MAIN FORECAST CHALLENGE IS DETERMINING SVR WX THREAT AREA FOR REMAINDER OF EVENING. HIGH DEWPTS AND WIDESPREAD 2000-4000 J/KG CAPE AREAS REMAINED OVER ERN ND AND NORTHWEST MN BASED ON 02Z SFC ANAL... YET STORMS WHICH DEVELOP ARE HAVING DIFFICULT TIME MAINTAINING STRENGTH. EXPECT ISOLD/SCT TSTM ACTIVITY TO PERSIST OVERNIGHT AHEAD OF FRONTAL SYSTEM INTO NWRN MN...BUT SVR THREAT WILL BE MINIMAL REST OF TONIGHT...WITH BEST FOCUS IN EXTREME NORTHWESTERN MN THROUGH MIDNIGHT. && .AVIATION... ISOLD TSTM ACTIVITY TO AFFECT NWRN MN KHCO-KFAR AND EASTWARD INTO KBDE-KJI-KPKD AREA THROUGH 07Z. OTHERWISE VFR CONDS EXPECTED OUTSIDE OF TSTMS...WITH WINDS STEADILY TURNING THROUGH WEST TO NORTHWEST OVERNIGHT. && .PREVIOUS DISCUSSION.../ISSUED 311 PM CDT SAT JUL 5 2008/ THE FRONT EXITS THE AREA BY SUN MORNING. A HIGH PRESSURE PRESSURE SYSTEM QUICKLY MOVES THROUGH ON SUN...SO KEPT THE FORECAST DRY. THEN FOR SUN NIGHT...ANOTHER LOW PRESSURE SYSTEM MOVES OUT OF CANADA INTO THE N PLAINS...BRINGING THE NEXT CHANCE FOR THUNDERSTORMS TO THE AREA FOR SUN NIGHT INTO TUE. .LONG TERM (WED-SAT)... MODELS INITIALIZED WELL AND ARE IN GENERAL AGREEMENT SO WILL GO WITH A BLENDED SOLUTION ATTM. MODELS SHOW A PROGRESSIVE PATTERN WITH ANOTHER SYSTEM CROSSING THE FA ON FRI. EXPECT A REBOUND OF TEMPS AND MOISTURE AHEAD OF THE SYSTEM INCREASING THE CHANCES FOR MORE -SHRA/-TSRA. OTHERWISE...NO SIGNIFICANT CHANGES ARE ANTICIPATED ATTM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...TORNADO WATCH 659 CONTINUES UNTIL MIDNIGHT FOR EXTREME NORTHWEST MN. && GUST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 513 AM CDT SAT JUL 5 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 513 AM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR STRONG THUNDERSTORMS TONIGHT. A TROUGH OF LOW PRESSURE WILL MOVE ACROSS NORTH DAKOTA...AND INTO NORTHWEST MINNESOTA LATE THIS EVENING AND OVERNIGHT. THIS TROUGH WILL TRIGGER CONVECTION LATE THIS EVENING. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA ON MONDAY AFTERNOON. A LOW PRESSURE SYSTEM WILL DROP INTO NORTH DAKOTA FROM SASKATCHEWAN...AND BRING A CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SPEICHER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
732 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 E STARKWEATHER 48.45N 98.83W
07/05/2008 RAMSEY ND PUBLIC
MAILBOX BLOWN DOWN.
&&
GGUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
740 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 3 S HAMPDEN 48.50N 98.65W
07/05/2008 M0.88 INCH RAMSEY ND PUBLIC
&&
GGUSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
801 PM CDT SAT JUL 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 7 ENE BRANTFORD 47.64N 98.78W
07/05/2008 M0.88 INCH EDDY ND PUBLIC
&&
GGUSTThe Fargo/Grand Forks radar (KMVX), 212 km away, was scanning. The volume nearest the first event began at 04:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125529.